Page 1 of 3 123 LastLast
Results 1 to 10 of 26

Thread: Plaquenil...

  1. #1
    Join Date
    Aug 2010
    Posts
    20
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Plaquenil...

    Iam starting this tomorrow and Iam scared to take it. Iam for sure going to give it a shot but have read things that worry me about it. Is it really that bad?

  2. #2
    Join Date
    Jun 2010
    Location
    Perth Western Australia
    Posts
    709
    Thanks
    9
    Thanked 182 Times in 116 Posts

    Default

    I have been on Plaquenil since June this year. I was really nauseous but then my doctor told me to take it at night time and it is so much better. People have said that it take months for it to start to work. I am only starting to see some improvement in my Lupus now (3 months later). I am hoping in another few months I should be in total remission. The best advice I can give you is:

    Take your medication at night time
    Don't miss a dose
    If you have any problems speak to your doctor
    See an eye doctor soon for a baseline then make yearly appointments
    DON'T go off yuor medication without discussing it with your docotor first!
    Diagnosed with Lupus - 22 June, 2010

  3. #3
    Join Date
    Aug 2010
    Posts
    20
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Thanks for writing, Do you take all of yours at once? Iam going to be taking 200mg I dont think I remember the doc saying to space it out or take together

  4. #4
    Join Date
    Jun 2010
    Location
    Perth Western Australia
    Posts
    709
    Thanks
    9
    Thanked 182 Times in 116 Posts

    Default

    I am only on 200mg. If you are not sure phone your doctor.
    Diagnosed with Lupus - 22 June, 2010

  5. #5
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,521
    Thanks
    1,547
    Thanked 1,741 Times in 1,211 Posts

    Default

    Hi there. I have been on plaq. since Jan. It took about 4 to 5 months for me to see any difference (I am on 400 mg a day. 200 in the morning and 200 at night) but it has helped a lot! The only real problem with it could be damage to your eyes but that usually only happens on larger doses like what is used for malaria. You do need to have a plaqenil eye test when you start and have one each year after to make sure nothing is happening. As I said, there usually are not any problems on the 200 and 400 mg doses but it is best to be safe.

    I have heard of people having upset stomach's at first but I didn't have any trouble. If you are only taking it once a day go ahead and take it at night or, if in the morning, take it with food. That should solve the problem. Remember to take it every day and don't look for a quick fix. I remember thinking that it was doing nothing and almost stopped it until I was told it would be about 5 months until results would show.

    Good luck to you and try not to worry. Plaq. is one of the few meds I have been on that didn't give me any bad side effects
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  6. #6
    Join Date
    Aug 2010
    Posts
    20
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I was hoping I could take the two pills together at night but was told one in the morning, one at night. Iam hoping I will not have any side effects either and hopefully I will not. It has been a year since I had an eye exam so guess I need to have one. My doc told me that more small people have problems with their eyes on this med, dont know if thats true or not.

  7. #7
    Join Date
    Apr 2010
    Location
    British Columbia, Canada
    Posts
    476
    Blog Entries
    2
    Thanks
    30
    Thanked 47 Times in 44 Posts

    Default

    I can't take this med because it made me so nausous I couldn't eat or even smell food and I lost too much weight to the point I was a walking skeleton, and I am already skin and bones so it wasn't worth it for me to wait for months for it to work, and end up in the hospital because I'm starving to death. However, this is ONLY what happened for me, it does not mean it happens to everybody else and will be that bad. I take a different anti malarial drug as well as Prednisone and those two work very well for me.
    No idea about the small people eye thing, but I do know that getting a problem with your eyes from this drug is very rare, but you should be checked anyway.

  8. #8
    Join Date
    Sep 2010
    Location
    St. Louis
    Posts
    230
    Blog Entries
    36
    Thanks
    31
    Thanked 23 Times in 21 Posts

    Default

    I've been on it for nearly a month and have - 200mg, twice a day. I don't really seem to have any side effects. I will be getting my eyes checked next week as I do seem to be having more vision issues but I always have had eye problems. I was so scared at first to take it but I seem to be having one Lupus issue after another so I am definitely taking this very seriously and taking my medicine. All of this is really scary so I totally understand where you're coming from. In this situation, trust your doctor and let go and let God. This isn't something we can fix on our own.

  9. #9
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    I've been on Plaquenil for 18 months now. At first, it made me quite nauseous and gave me the trots, but my body got used to it. I only take 200 mg per day - in the morning with breakfast. One thing for sure though - constipation is a thing of the past!
    Hugs,
    Marla

  10. #10
    Join Date
    Oct 2010
    Location
    Malaysia
    Posts
    19
    Blog Entries
    1
    Thanks
    1
    Thanked 0 Times in 0 Posts

    Default

    I've been on Plaquenil - 200mg for over 5 yrs - need to get my eyes checked every 6 mths. So far so good.
    I guess it helped with achy joints, but not much when I am having a "flare".

    Lucky thing, I've not experienced any of the adverse side-effects from day 1.

    Good luck Shanna!!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •